Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An a posteriori error estimate for the variable-degree Raviart-Thomas method

Authors: Bernardo Cockburn and Wujun Zhang
Journal: Math. Comp. 83 (2014), 1063-1082
MSC (2010): Primary 65N15, 65N30
Published electronically: October 31, 2013
MathSciNet review: 3167450
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a new a posteriori error analysis of the variable-degree, hybridized version of the Raviart-Thomas method for second-order elliptic problems on conforming meshes made of simplexes. We establish both the reliability and efficiency of the estimator for the $ L_2$-norm of the error of the flux. We also find the explicit dependence of the estimator on the order of the local spaces $ k\ge 0$; the only constants that are not explicitly computed are those depending on the shape-regularity of the simplexes. In particular, the constant of the local efficiency inequality is proven to behave like $ (k+{2})^{3/2}$. However, we present numerical experiments suggesting that such a constant is actually independent of $ k$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N15, 65N30

Retrieve articles in all journals with MSC (2010): 65N15, 65N30

Additional Information

Bernardo Cockburn
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455

Wujun Zhang
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455
Address at time of publication: Department of Mathematics, University of Maryland, College Park, Maryland 20742

Received by editor(s): April 6, 2011
Received by editor(s) in revised form: October 3, 2012
Published electronically: October 31, 2013
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society